MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AXT
Medical Device Problem Codes Break (1069); Component or Accessory Incompatibility (2897); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the reload was unable to be attached to handle.The handle has been used three times prior.Assistance was given to the scrub nurse to try and attach the reload, but after several tries, a new reload was opened and used without issue.A piece of black plastic was later found dislodged from the connection end of the reload.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual examination of the staple cartridge noted that the reload had a full complement of staples.The lock ring was observed to be broken.Functionally the reload was loaded into a pmv representative instrument and was applied to test media with proper staple placement and media transection.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the damaged reload lock ring may occur due improper orientation of the lock ring or over flexure of the reload while attached to the instrument.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8839753
Report Number1219930-2019-04486
Device Sequence Number11451287
Product Code GDW
UDI-Device Identifier20884521190990
UDI-Public20884521190990
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberEGIATRS45AXT
Device Catalogue NumberEGIATRS45AXT
Device Lot NumberN8F0923KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1